MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.seizure.2016.01.020

Медицинская библиотека · Seizure · 2016

Levocarnitine induced seizures in patients on valproic acid: A negative systematic review.

Zeiler F A, Sader N, Gillman L M, West M

СтатьяСистематический обзорПеревод в очереди

Аннотация

OBJECTIVE

Warnings of L-carnitine induced seizures are recorded on product monographs and pharmacy databases, without any referenced literature. This medication can potentially improve the hospital course in those patients with valproic acid (VPA) induced hyperammonemic encephalopathy, but may be withheld because of this warning. The goal was to perform an extensive systematic review of the literature to document the incidence of levocarnitine (L-carnitine) induced seizures in those patients on VPA therapy.

METHODS

Articles from MEDLINE, BIOSIS, EMBASE, Global Health, Scopus, Cochrane Library, the International Clinical Trials Registry Platform, clinicaltrials.gov (inception to June 2015), and reference lists of relevant articles were searched. The strength of evidence was to be adjudicated using both the Oxford and GRADE methodology by two independent reviewers.

RESULTS

We failed to identify a single study implicating L-carnitine supplementation leading to seizures in any patient on VPA therapy. This contradicts all quoted, but unsubstantiated, concerns on product monographs and pharmacy databases related to seizure induction/propagation with L-carnitine supplementation.

CONCLUSION

There is no literature available to support claims of L-carnitine induced seizures during supplementation in patients on VPA therapy for seizures. This contradicts quoted, but not referenced, concerns on the product monograph. In patients suffering from hypocarnitinemia or hyperammonemic encephalopathy while on VPA, L-carnitine supplementation can be considered knowing there is no data to support seizure propagation or induction with administration of this supplement.

Для цитирования: Zeiler F A, Sader N, Gillman L M, West M. Levocarnitine induced seizures in patients on valproic acid: A negative systematic review.. Seizure. 2016. DOI: 10.1016/j.seizure.2016.01.020.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.